MAUDE Adverse Event Report: ICU MEDICAL ASD, INC. JELCO SAF-T HOLDER MULTI SAMPLE LUER ADAPTER; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION

ICU MEDICAL ASD, INC. JELCO SAF-T HOLDER MULTI SAMPLE LUER ADAPTER; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Catalog Number 96004
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3: date of event is unknown; no information has been provided to date.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that a vacutainer was attached to the clear link on the arterial line tubing for a blood draw.The sst and green-top tubes filled without issue.When the cbc (purple-top) tube was inserted into the vacutainer, it filled only approximately one-quarter of the tube.A ptt (blue-top) tube was then inserted, at which time the registered nurse heard a burst of air.Immediately following the sound, blood was observed leaking around the connection site.The vacutainer was promptly removed.Upon inspection, a portion of the vacutainer was noted to be enlarged and broken, with the broken piece visualized inside the clear link.
 
Additional Manufacturer Narrative
D9: date returned to mfg.: 1/6/2026.H3 and h6.Codes: updated.Device evaluation: three new products and two used products were returned for evaluation.As received, the used saf-t holder luer was observed to be broken including the male luer taper being broken off from the connector.A crack was also observed on the luer body of the returned used mating device.The new samples show no damage or anomalies.No other damage or anomalies were observed.To replicate clinical use, simulated blood was drawn from a beaker using a ¿bd vacutainer¿ inserted into the saf-t holder device.No leaks were observed during use on the three new samples returned.The complaint of leakage was confirmed, and the probable cause was due to luer damage.The complaint of damage/breakage can be confirmed, and the probable cause was due to an environmental stress condition where insufficient drying of the disinfectant on the luer connector can cause plastic deformation when connected.A device history record review could not be performed as the lot number was unknown.

Brand Name
JELCO SAF-T HOLDER MULTI SAMPLE LUER ADAPTER
Common Device Name
TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Manufacturer (Section D)
ICU MEDICAL ASD, INC.
10 bowman dr
keene NH 03431
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key23896514
Report Number3012307300-2025-13768
Device Sequence Number20165998
Product Code JKA
UDI-Device Identifier00351688065585
UDI-Public(01)00351688065585
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K923090
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number96004
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2025
Supplement Date Received by Manufacturer02/20/2026
Initial Report FDA Received Date12/26/2025
Supplement Report FDA Received Date03/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown